Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 16, NWS Elko, NV

May 4, 20225 counties in Nevada

NWS Elko, NV issued this wind advisory at May 4, 2022, 2:43 PM PDT for 5 counties in Nevada. It took effect at May 5, 2022, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 4, 2022, 2:43 PM PDT (21:43 UTC)
In effect from
May 5, 2022, 11:00 AM PDT
Expired
May 5, 2022, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS75 KLKN 042143
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
243 PM PDT Wed May 4 2022

NVZ030-036-052215-
/O.NEW.KLKN.WI.Y.0016.220505T1800Z-220506T0400Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
243 PM PDT Wed May 4 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 11 AM to 9 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust could reduce visibility down to a mile or less 
  making travel difficult at times. 

* ADDITIONAL DETAILS...Blowing dust is expected alongside these
  strong winds. Look for visibility to be greatly reduce at 
  times, especially around Northern Lander County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
3 follow-up statements
374 
WWUS75 KLKN 050918
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
218 AM PDT Thu May 5 2022

NVZ031-034-038-039-060030-
/O.EXA.KLKN.WI.Y.0016.220505T1800Z-220506T0400Z/
Northern Elko County-Ruby Mountains and East Humboldt Range-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, Spring Creek, Ruby Lake, and Oasis
218 AM PDT Thu May 5 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Ruby Mountains and East Humboldt 
  Range, Southwest Elko County and South Central Elko County.

* WHEN...From 11 AM to 9 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust could reduce visibility down to a mile or less 
  making travel difficult at times.

* ADDITIONAL DETAILS...Blowing dust is expected alongside these
  strong winds. Look for visibility to be greatly reduce at times,
  especially around the I-80 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ030-036-060030-
/O.CON.KLKN.WI.Y.0016.220505T1800Z-220506T0400Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
218 AM PDT Thu May 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 11 AM to 9 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust could reduce visibility down to a mile or less 
  making travel difficult at times.

* ADDITIONAL DETAILS...Blowing dust is expected alongside these 
  strong winds. Look for visibility to be greatly reduce at 
  times, especially around Northern Lander County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
791 
WWUS75 KLKN 052139
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
239 PM PDT Thu May 5 2022

NVZ030-031-034-036-038-062200-
/O.NEW.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/
/O.CON.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, and Spring Creek
239 PM PDT Thu May 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

* WHAT...For the rest of Thursday, southwest winds 25 to 35 mph
  with gusts up to 55 mph with similar conditions expected Friday.

* WHERE...Humboldt County, Northern Elko County, Ruby Mountains 
  and East Humboldt Range, Northern Lander County and Northern 
  Eureka County and Southwest Elko County.

* WHEN... Until 9 PM PDT this evening with the second Wind
  Advisory from 11 AM to 9 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust could reduce visibility down to a mile or less 
  making travel difficult at times.

* ADDITIONAL DETAILS...Blowing dust is expected alongside these
  strong winds. Look for visibility to be greatly reduce at times,
  especially around the I-80 and US-50 corridors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ037-062200-
/O.NEW.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
239 PM PDT Thu May 5 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 11 AM to 9 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust could reduce visibility down to a mile or less 
  making travel difficult at times.

* ADDITIONAL DETAILS...Blowing dust is expected alongside these
  strong winds. Look for visibility to be greatly reduce at times,
  especially around the US-50 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ039-060400-
/O.CON.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/
South Central Elko County-
Including the cities of Ruby Lake and Oasis
239 PM PDT Thu May 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Ruby Mountains and East Humboldt 
  Range, Southwest Elko County and South Central Elko County.

* WHEN...From 11 AM to 9 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust could reduce visibility down to a mile or less 
  making travel difficult at times.

* ADDITIONAL DETAILS...Blowing dust is expected alongside these 
  strong winds. Look for visibility to be greatly reduce at 
  times, especially around the I-80 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
985 
WWUS75 KLKN 060336
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
836 PM PDT Thu May 5 2022

NVZ030-031-034-036-038-070400-
/O.EXP.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/
/O.CON.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, and Spring Creek
836 PM PDT Thu May 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Humboldt County, Ruby Mountains 
  and East Humboldt Range, Northern Lander County and Northern 
  Eureka County and Southwest Elko County.

* WHEN...From 11 AM to 9 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Blowing dust is expected alongside these
  strong winds. Look for visibility to be greatly reduce at times,
  especially around the I-80 and US-50 corridors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ039-060445-
/O.EXP.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/
South Central Elko County-
Including the cities of Ruby Lake and Oasis
836 PM PDT Thu May 5 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

The winds have diminished this evening and therefore the wind
advisory will be allowed to expire.

$$

NVZ037-070400-
/O.CON.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
836 PM PDT Thu May 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 11 AM to 9 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Blowing dust is expected alongside these
  strong winds. Look for visibility to be greatly reduce at times,
  especially around the US-50 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 4, 2:09 AM PDT, 12 hours 34 minutes earlier.

Area forecast discussion, May 4, 2:09 AM PDT, 12 hours 34 minutes before
Area Forecast Discussion
National Weather Service Elko NV
209 AM PDT Wed May 4 2022

.SYNOPSIS...A quick transiting ridge is causing fair and dry
weather across the silver state today and Thursday. Winds will be
gusty for Thursday as the ridge starts to be replaced by a storm
system. Friday will see even stronger winds and the return of
unsettled weather to northern NV. As has been the normal this
year, blowing dust can occur with the gusty winds of thursday and
Friday.

&&

.SHORT TERM...Wednesday and Thursday.

A ridge is passing across NV for both today and Thursday. This
ridge will cause fair and dry weather across the silver state
during this time. Temperatures will be increasing under the ridge
with highs in the 70s to even the low 80s for both days. Expect
sunny skies for today and then cloudy skies for Thursday. The
increase in clouds is a herald of a trough that will impact the
region later on Friday. However before the trough arrives it will
cause the winds across NV to become gusty on Thursday. Gusts in
the 20s and 30s mph range are likely with even the off chance of
an isolated gusts into 40s mph. This in turn makes it likely that
some blowing dust will occur as has been typical of the winds
storms we have seen this year. Morale of the story is that today
is about the best day for an outdoor picnic before unsettled
weather returns to NV.

.LONG TERM...Friday through next Wednesday...Westerly jet energy
increases over the Great Basin region Friday, with gusty
afternoon winds continuing. Light shower activity will be
possible over or near mountains of far northern NV, near the
Oregon and Idaho borders. Westerly winds Friday afternoon will be
a little stronger than on Thursday. Have also added areas of
blowing dust for portions of northern and central NV for Friday
afternoon and evening. Slightly cooler but still warm on Friday
with highs in the upper 60s to mid 80s, with the cooler temps
along the northern border with the cloud cover and showers.

Saturday and Sunday the westerly jet energy over the region will
dig south, carving out broad trough energy across the western US.
Temperatures over the weekend will cool significantly, especially
so across northern NV as the trough settles in over the Pac NW and
over northern CA/NV/UT. Highs by Sunday will only be in the 40s
to 50s north to upper 50s to low 70s central. Shower activity on
Saturday looks to mainly stay over Humboldt and Elko Counties,
then expand slightly farther south on Sunday as the low dips
farther south. At this time, showers on Sunday look to be over the
northern half of the CWA, mainly north of highway 50, however the
much colder air under the trough will result in most shower
activity being snow. A few inches of snow for the northern
mountains Saturday night through Sunday evening, with a dusting
possible for valley locations. Weak instability across the north
could result in some thunderstorms and included slight chance
along the northern border. Expect the gusty west to northwest
winds to continue as the strong winds aloft and tight gradient
remain over the region.

Unsettled weather continues into early to mid next week as
the large-scale trough or a closed low remains somewhere over
CA/NV. Confidence is high for troughing or low over our region as
all deterministic and majority of ensemble guidance show this
solution. The exact placement will determine when and where will
see the best potential for precip. Expect at least a chance of
mainly snow showers Monday and then mix of rain and snow showers
Tuesday and Wednesday as temps and snow levels will be quite low
under the trough/low. With the colder temps aloft with low or
trough axis overhead, will see a little better instability to
include at least a slight chance for thunder. Temperatures remain
below normal early next week with highs generally in the upper
40s to low 60s. Could be higher or lower depending on trough/low
location.

&&

.AVIATION...VFR conditions are expected into Wednesday night at
all terminals. Conditions look to remain dry at the terminals as
high pressure builds in and the only concern is for areas of
freezing fog around the KEKO terminal before sunrise Wednesday,
although confidence is low with regard to fog. Afternoon winds
Wednesday will be light.

&&

.FIRE WEATHER...Fair and dry weather with light winds for today
across all fire zones. Thursday will see further fair and dry
weather for all fire zones. Winds will be gusty across all fire
zones for Thursday. This is creating critical wind and RH conditions
for zones 424, 425, and 427. However the fuels are not currently
listed as critical during the spring green up, thus no fire watch
or red flag will be issued at this time. A weather system will
arrive in NV on Friday bringing stronger winds and higher moisture
to all fire zones. Showers with limited precipitation are more
likely than not along the ID/NV border on Friday. There is also a
very off chance that an isolated thunderstorm can occur in the
same area Friday evening.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/87/92/99

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.